Alert archive / Indiana / Frost Advisories in 2007
Frost Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Oct 12, 2007, 9:44 PM EDT for 7 counties in Indiana; 5 counties in Ohio; Branch County, Hillsdale County, Saint Joseph County, Michigan. It took effect at Oct 13, 2007, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2007, 9:44 PM EDT (01:44 UTC)
- In effect from
- Oct 13, 2007, 2:00 AM EDT
- Expired
- Oct 13, 2007, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
Counties Allen County, IN, DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 130144 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 944 PM EDT FRI OCT 12 2007 ...AREAS OF FROST EXPECTED LATE TONIGHT... .CLEARING SKIES AND LIGHT WINDS WILL LEAD TO COLD OVERNIGHT LOW TEMPERATURES. MANY LOCATIONS WILL SEE FROST LATE TONIGHT WITHIN THE ADVISORY AREA. PRECAUTIONS SHOULD BE TAKEN NOW TO LIMIT DAMAGE TO TENDER VEGETATION. INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-130945- /O.NEW.KIWX.FR.Y.0003.071013T0600Z-071013T1200Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP 944 PM EDT FRI OCT 12 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S OVERNIGHT LEADING TO FROST ACROSS THE ADVISORY AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS73 KIWX 130800 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 AM EDT SAT OCT 13 2007 ...AREAS OF FROST EXPECTED EARLY THIS MORNING... .CLEAR TO PARTLY CLOUDY SKIES AND CALM WINDS HAS LEAD TO COLD OVERNIGHT LOW TEMPERATURES IN THE MIDDLE 30S. MANY LOCATIONS WILL SEE FROST EARLY THIS MORNING WITHIN THE ADVISORY AREA. INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-131200- /O.CON.KIWX.FR.Y.0003.000000T0000Z-071013T1200Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP 400 AM EDT SAT OCT 13 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S BY DAYBREAK LEADING TO FROST ACROSS THE ADVISORY AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KIWX 131154 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 754 AM EDT SAT OCT 13 2007 INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-131300- /O.EXP.KIWX.FR.Y.0003.000000T0000Z-071013T1200Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP 754 AM EDT SAT OCT 13 2007 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. TEMPERATURES WILL QUICKLY CLIMB INTO THE 40S OVER THE NEXT FEW HOURS...ENDING THE RISK FOR ANY ADDITIONAL FROST. $$ FISHER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 12, 7:23 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 12, 7:23 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 723 PM EDT FRI OCT 12 2007 .AVIATION... EXPECT VFR CONDITIONS TO PERSIST THROUGHOUT THE TAF PERIOD AS MID LVL CLOUDS UPSTREAM DRIFT SE ACRS NORTHERN INDIANA OVERNIGHT. SURFACE HIGH PRESSURE WILL BLD SEWD OVER INDIANA TONIGHT PROVIDE FOR LIGHT WINDS. && .SHORT TERM... TONIGHT AND SATURDAY...THE MAIN CONCERNS ARE HOW COLD TEMPERATURES WILL BE TONIGHT AND HOW MUCH FROST WILL OCCUR. TEMPERATURES WERE STARTING OUT VERY CHILLY...WITH ONLY 48F AT HILLSDALE. MOST OTHER LOCATIONS WERE IN THE LOWER TO MID 50S. THE BASE OF A LARGE SUBSIDENCE INVERSION HAS BEEN LOWERING TODAY OVER THE REGION..HOWEVER...MOISTURE WAS INCREASING UPSTREAM. ACARS SOUNDINGS INDICATED PLENTY OF MOISTURE UPSTREAM FROM CENTRAL WI BACK INTO MN. BELIEVE CLOUD COVER OVER THE FORECAST AREA FRIDAY AFTERNOON IS MORE DIURNAL IN NATURE...BUT UPSTREAM CLOUDS ARE MORE SYNOPTICALLY DRIVEN. SKIES SHOULD TRY TO CLEAR THIS EVENING...BUT MORE CLOUDS SHOULD ATTEMPT TO MOVE IN LATER. FOR THIS PACKAGE...LOWERED TEMPS 1 TO 3 DEGREES AND EXPANDED THE CHANCE FOR FROST ACROSS THE ENTIRE AREA EXPECT FOR AREAS IMMEDIATELY DOWNSTREAM OF LAKE MICHIGAN. MAV MOS TEMPS PROBABLY A LITTLE TOO COLD PER COLD BIAS. && .LONG TERM... DRY AND WARMER CONDITIONS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY AS SHRTWV RIDGE WILL SWING INTO THE OH VALLEY AND GREAT LAKES. INCREASED THE CLOUD COVER FOR LATE SATURDAY NIGHT AND SUNDAY MORNING DUE TO THETA-E ADVECTION AND A WEAK WARM FRONT THAT WILL PUSH INTO THE SRN LAKES. BOTH THE GFS AND NAM DO PRINT OFF SOME LIGHT QPF ACROSS THE FAR WESTERN CWA DURING THIS TIME. BEST DYNAMICS/ISENTROPIC LIFT WILL BE WELL WEST OF THE CWA...SO WILL NOT INTRODUCE ANY POPS/WX SUNDAY MORNING. DRY CONDITIONS AND ABOVE NORMAL TEMPS WILL PREVAIL SUNDAY NIGHT INTO MONDAY AS LL WINDS WILL VEER MORE SOUTHERLY IN RESPONSE TO AN UPPER LEVEL LOW THAT WILL EJECT INTO THE IA AREA...ALLOWING THE WARM FRONT TO STALL OUT ACROSS SRN MI. THE MAIN FCST ISSUE IS THE EVOLUTION OF THIS UPPER LEVEL LOW MONDAY AFTERNOON THROUGH WEDNESDAY. THE 00Z ECMWF AND 00Z GFS PHASE THIS ENERGY WITH THE NRN STREAM ENERGY THAT WILL BE DIGGING INTO SOUTHWEST ONTARIO...THUS CLOSING OFF AN INTENSE CLOSED UPPER LOW THAT TRACKS SLOWLY EAST THROUGH THE UPPER MIDWEST AND NRN GREAT LAKES. THE 00/12Z GEM...GFS ENSEMBLE MEAN...AND 12Z GFS KEEP THESE WAVES SEPARATE...TRACKING A WEAKER SYSTEM THRU THE SRN GREAT LAKES AND NRN OH VALLEY. REGARDLESS...WILL MAINTAIN 30/40 POPS MONDAY NIGHT AND TUESDAY WITH SOME RESEMBLANCE OF A SFC REFLECTION AND UPPER TROUGH IN THE VICINITY. NOT ANY CAA OR DRY PUSH BEHIND THIS SYSTEM TO CLEAR OUT LL MOISTURE...SO EXPECT PLENTY OF LINGERING LOW CLOUDS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...ESPECIALLY WITH PROBABLE SUBSIDENCE INVERSION TRAPPING LL MOISTURE IN. ONLY LOWERED TUE AND WED MAXES A FEW DEGREES...BUT WILL PROBABLY NEED TO LOWER FURTHER AS CONFIDENCE INCREASES. THERE IS A WIDE RANGE OF MODEL SOLUTIONS FOR DAY 6 AND 7 AS IT WILL ONCE AGAIN COME DOWN TO THE POTENTIAL PHASING OF THE NEXT WESTERN TROUGH AS IT EJECTS INTO THE CENTRAL/NORTHERN PLAINS. WILL SIDE WITH THE SLOWER ECMWF AND CLIMO...AND KEEP DAY 6/7 DRY AT THIS TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...SKIPPER LONG TERM...STEINWEDEL/FISHER
Hazardous weather outlook, Oct 12, 5:52 AM EDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 552 AM EDT FRI OCT 12 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 552 AM EDT FRI OCT 12 2007 /452 AM CDT FRI OCT 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-131000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 552 AM EDT FRI OCT 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING WITH NORTHWEST WINDS UP TO 15 KNOTS AND WAVES 5 TO 8 FEET...SUBSIDING TO 3 TO 6 FEET THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Nearby
Frost Advisories in Indiana, 2007Frost Advisories in Ohio, 2007Frost Advisories in Michigan, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.